I have a very low pain tolerance and would like to try out numbing cream for waxing and tattoos. I've been looking at different numbing creams and the active ingredient seems to be lidocaine at around 4%. I'm not at all educated in this area and don't know if lidocaine could give me an allergic reaction due to my ibuprofen allergy. In an allergic reaction I experience swelling, hives, and shortness of breath.
Lidocaine is a drug that blocks transmission of nerve messages. It acts as an anesthetic, an agent that reduces sensation or numbs pain. Ibuprofen is an NSAID, which works by blocking the production of prostaglandins during the body’s inflammation system.
The two are not related, however you should be aware that each body is unique and you could have an allergic reaction to lidocaine, but it could be unrelated to your ibuprofen allergy. Also, make sure that any product with lidocaine in it does not contain any type of NSAID, such as aspirin/methyl salicylate.
You could do a small “patch test” on a very small area of skin and wait 24 hours to see if you have any reaction at all.
Best of luck!
I really can't answer for waxing, but I wouldn't use any type of topical cream before or after tattooing. You really want clean, dry skin before getting a tattoo and I'm sure your tattoo artist can explain what problems using it afterwards can cause. I'm afraid in this case you'll need to grin and bear it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Sep 2010 • 4 answers
Posted 16 Jul 2012 • 6 answers
Posted 6 Dec 2012 • 8 answers
Posted 22 Sep 2017 • 0 answers
Posted 22 Nov 2017 • 1 answer